Afib holiday fears

Just had an afib run last night - took pip flecainide for the 1st time and it stopped after 1 hour. I have the kardia alive cor app so can monitor. It

has made me so worried for my holiday to Spain tomorrow. I'm worried about flight, heat, potential hospital visit. I have taken out insurance to cover afib and have an EHIC card but I wish I wasn't going. Can't dissapoint family.

10 Replies

  • And of course worrying will make things worse! You are very well prepared and have your life ahead of you to enjoy. Surely you don't want to be blighted by this worry. Atrial fib is not a big deal and you probably have decades ahead of you and surely you want to enjoy doing things with your family. Your risks from Af will increase as you get older, so make the most of things now.

    ?Get some anti anxiety meds from your GP

    Good luck

  • No need to worry! you will be fine, flight should not bring it on, drink loads of water just to keep hydrated. Believe me lots of us have travelled around the world with this with no problems. Keep your meds in your hand luggage for easy access.

    Understand however how you can get in a state as I did before I went overseas when I was aware I had AF a few years ago. As my AF nurse reassured me Spain has very good medical services should we ever need them, but you won't.

    Go away and relax you will be surprised.



  • I hope this success will make you feel much more confident. Flecainide can be very useful and effective. Hopefully you won't need to take it while you are away! Enjoy your holiday and let us know how you get on.

  • Back feom holiday and no afib😀.

    I was pretty careful to keep well hydrated all the time with no alcohol and no spicy foods etc.

    Flight was fine as well. All the posts here helped me relax.

    Thanks all.

  • How good is that!

    So glad it went well for you, Elsie. We can feel much more confident when we can make AF take a back seat and let us enjoy life.

  • Hi Elsie....given the understanding we are different, before last Christmas I had an episode of AF in Portugal which lasted 48 hours after being in NSR for almost a year due to a successful cardioversion. I went back into rhythm without any drug intervention and although I was worried and dissappointed, it did not cause me any problems. By the way, the 48 hours included packing, and the flight home but I am not aware that the journey home was the cause. When I returned, my Cardiologist prescribed Flecainide as a PiP and I used this a couple of times with good results and on one occasion it was whilst I was away, again in Portugal. Pulse rates when in AF were around 110, but it did not cause me any real problems and I had no need to seek medical help. All the other advice you have been given is spot on so try not to worry.....don't fry in the sun, avoid alcohol and drink loads of water and have a fanbloomintastic time......and don't forget to send us a card!!!

  • I m in the same boat (or plane) Elsie. Not til November though (Lanzarote). I m already worrying, in spite of everyone s wise words. I have started taking flec regularly to try to head off af episodes, which are slowly getting more frequent. I know I have to do this, so my mind is made up - Lanza or bust! I m sure you will be ok, as I will. JanR

  • What is lanzarote?

  • Lanzarote - One of the Canary Islands off the coast of Morocco.

  • I totally understand your concern but I am going to tell you to be positive.

    I have had PAF for 25 years. During that time I have had AF on nearly every holiday. For example Raasay - an Island off Skye last April, Lake Garda last week, Amalfi Italy, Madeira, Salzburg and New Zealand and many more. I never went into AF in the flight despite fearing it might.

    Each time I had all the same feeling of disappointment but each time I remedied it with extra Flecanide PIP (I am on daily Flecanide anyway). I never had to use my holiday insurance.

    I know that many of us have this foreboding before and fear that it may not go back into NSR but relaxing and deep breathing can be such a help.

    Go and enjoy your holiday!

You may also like...